Ohio, 2015

Flash Flooding and Flood in Ohio, April 8 to 10, 2015

April 8 to 10, 2015 · NWS RLX · 22 events in 7 counties and zones

Thunderstorms existed at dawn on the 8th in Indiana. With support for the mid and upper level winds, this mesoscale convective complex maintained its intensity through the morning.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$428,000
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

Thunderstorms existed at dawn on the 8th in Indiana. With support for the mid and upper level winds, this mesoscale convective complex maintained its intensity through the morning. It raced southeast at 50 mph reaching southeast Ohio during the midday time frame. Most areas saw brief wind gusts of 40 to 45 mph and rains of a quarter to a half inch. A few areas saw stronger wind gusts.

After a lull, additional rounds of convection moved into southeast Ohio after sunset on the 8th. Minor flooding occurred in Washington County as a result of the overnight convection. Rain amounts of 1.5 to 2.5 inches occurred in 24 hours.

Distinct thunderstorm cells formed during the day on the 9th. On the southern edge of a larger complex, one storm that moved from Athens County through southern Washington County had significant mid level rotation. Yet, no evidence of a tornado was found.

Widespread showers accompanied the cold frontal passage early on the 10th. Rain totals of 1 to 1.5 inches were reported that included both the afternoon convection on the 9th and the predawn showers on the 10th.

In the wake of the cold front, drier air finally moved into southeast Ohio during the daylight hours of the 10th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Apr 8, 9:38 AM EST, 1 hour 52 minutes earlier.

Area forecast discussion, Apr 8, 9:38 AM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1038 AM EDT WED APR 8 2015

.SYNOPSIS...
A WARM AND MOIST SOUTH TO SOUTHWEST WIND FLOW WILL BRING ROUNDS OF
SHOWERS AND THUNDERSTORMS THROUGHOUT THE WEEK. COLD FRONT CROSSES AT
THE END OF THE WORK WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
1025 AM UPDATE...THE 12Z HRRR HAS FINALLY LATCHED ON TO CONVECTION
COMING ACROSS INDIANA...UP TO THIS POINT EVERYTHING TRIED TO KEEP
ACTIVITY WELL TO OUR NORTH...BUT THE RECENT HRRR AND NEW 12Z NAM
AS ITS JUST ROLLING IN ARE MUCH MORE BELIEVABLE ROLLING A LINE OF
CONVECTION ACROSS SOUTHERN OHIO LATE THIS MORNING INTO THIS
AFTERNOON. RELIED VERY HEAVILY ON THE 12Z HRRR TO UPDATE POPS.
THINGS MAY BE SPEEDING UP JUST A TOUCH...SO MAY NEED TO ADJUST
TIMING AGAIN IN A COUPLE HOURS AS THINGS APPROACH. DECENT
LINE...ALTHOUGH HAVE NOT SEEN ANY SEVERE LEVEL LSRS OUT OF
UPSTREAM OFFICES...BUT EXPECT AT LEAST SOME RISK OF SEVERE LEVEL
WINDS AS THIS LINE CONTINUES TOWARD US. HAVE COORDINATED A SEVERE
THUNDERSTORM WATCH INTO OUR WESTERN COUNTIES.

PREVIOUS DISCUSSION...
MESO NAM SHOWS A BOUNDARY MOVING INTO THE FORECAST AREA THIS
AFTERNOON PRODUCING SHOWERS AND THUNDERSTORMS. TRACING THIS BOUNDARY
BACK TO THE CURRENT TIME...IT MATCHES WELL WITH CONVECTION OVER
MISSOURI AND IOWA. THEREFORE...WILL CONTINUE WITH LIKELY POPS
PROPAGATING WEST TO EAST DURING THE AFTERNOON HOURS. WITH THIS BAND
HITTING DURING THE AFTERNOON HOURS...AM A BIT CONCERNED ABOUT THE
POTENTIAL FOR FLOODING. HOWEVER...NAM IS SHOWING THE BAND
ORIENTATION IS PERPENDICULAR TO THE STORM MOVEMENT WITH A DECENT 15
KNOT MOVEMENT. IN ADDITION...PRECIPITABLE WATER IS NOT THAT HIGH.
THEREFORE...WILL HOLD OFF ON A WATCH FOR NOW AND CONTINUE TO
HIGHLIGHT IN THE HWO.

NAM HAS ANOTHER DISTURBANCE MOVING OVER TONIGHT THAT IS NOT
REFLECTED IN THE GFS. THIS BAND ORIGINATES FROM A VORTICITY LOBE
DURING CONVECTION THIS AFTERNOON. THAT LEADS TO A LOWER
CONFIDENCE...SO WILL BE FAIRLY GENERIC WITH POPS.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
WARMEST DAY OF THE WEEK STILL SHAPING UP FOR WEDNESDAY. STILL TRICKY
FORECASTING HIGHS AS AREA WILL BE BATTLING SHRA/TSRA
CHANCES...ESPECIALLY EARLY AND ACROSS SE OH AND N WV. WILL ROLL A
MIDDLE GROUND SOLUTION WITH LOW 80S...PRIMARILY ACROSS S ZONES. IT
WILL BE BREEZY AMID STRENGTHENING S FLOW. CANT RULE OUT A FEW SHRA
AND TSRA IN THE AFTERNOON. SOME OF THESE STORMS COULD BE STRONG TO
SVR...ESPECIALLY ACROSS SE OH.

A BREEZY AND WARM NIGHT THURSDAY NIGHT WITH THE COLD FRONT MAKING AN
APPROACH ON OUR WESTERN FLANK AFTER MIDNIGHT. MODELS CONTINUE TO
SPEED UP THE FRONT...NOW BLOWING IT THRU BY MIDDAY FRIDAY. SO...HAVE
THE BOUNDARY CROSSING THE OH RIVER 12Z FRIDAY AND C WV 15Z...EXITING
THE MOUNTAINS BY 18Z. WILL HAVE SOME FRONTAL SHRA/TSRA TO CONTEND
WITH...SOME OF WHICH COULD BE STRONG TO LOW END SVR AS HIGHLIGHTED
BY SPC CONVECTIVE OUTLOOK.

CLEARING WILL TAKE PLACE IN THE FRESHENING POSTFRONTAL AIRMASS
FRIDAY NIGHT. THIS WILL TAKE US INTO WHAT WILL BE A STELLAR
WEEKEND...WITH MILD DAYTIME TEMPS AND A PARTLY CLOUDY SKY. TI WILL
CHILL OFF PRETTY GOOD SATURDAY NIGHT WITH HIGH PRESSURE OVERHEAD
WITH A FROST CONCERN FOR THE LOWLANDS.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
MODELS ARE QUICKER WITH THE COLD FRONTAL PASSAGE ON FRIDAY LEAVING
FRIDAY NIGHT MOSTLY DRY. THE OUTLIER IS THE ECMWF WHICH LAGS ABOUT 6
HOURS IN ITS QPF FIELD. WENT WITH THE CONSENSUS OF MODELS WITH A
FASTER SOLUTIONS.

HIGH PRESSURE BRINGS WIDESPREAD DRY WEATHER FRIDAY NIGHT THROUGH THE
WEEKEND. ANOTHER UPPER WAVE APPROACHES MONDAY BRINGING BACK CHANCES
FOR PCPN ACROSS THE AREA.

TEMPERATURES EXPECTED TO BE WARM REACHING THE UPPER 70S THROUGH THE
PERIOD...EXCEPT FOR A SLIGHT COOL DOWN BEHIND THE COLD FRONT
SATURDAY...GENERALLY IN THE MID TO UPPER 60S. WENT CLOSE TO WPC
GUIDANCE WITH FEW TWEAKS THROUGH THE PERIOD.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
A STRATUS DECK ACROSS THE AREA THIS MORNING HAS SOME HOLES THAT HAVE
ALLOWED PATCHY FOG. AFTER ANY MORNING FOG BURNS OFF THIS
MORNING...EXPECT THE STRATUS DECK TO CHANGE INTO A CUMULUS
DECK...GRADUALLY RISING DURING THE DAY. AN AREA OF SHOWERS AND
THUNDERSTORMS IS EXPECTED THIS AFTERNOON...BEGINNING FIRST IN
SOUTHEAST OHIO AND NORTHEASTERN KY...THEN PUSHING EASTWARD. BRIEF
IFR RESTRICTIONS ARE POSSIBLE WITH THE STRONG CELLS.

CLOUDS SHOULD GENERALLY BE VFR WEDNESDAY EVENING...BUT DEPENDING ON
SKY COVER...SOME PATCHES OF FOG COULD ALSO FORM. SHOWERS AND
THUNDERSTORMS WILL REMAIN A POSSIBILITY TONIGHT. THE HEIGHT OF ANY
CLOUD DECKS LATE TONIGHT IS HARD TO FORECAST...AS MOISTURE AT MOST
LEVELS COULD FORM A CLOUD DECK.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM TODAY...LOW TONIGHT.

ALTERNATE SCENARIOS: TIMING AND DENSITY OF FOG THIS MORNING AND
TONIGHT COULD VARY. STRONGER STORMS THIS AFTERNOON COULD CAUSE BRIEF
IFR CONDITIONS.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  M    H    M    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    M    H    H    H    H    H    H    H
EKN CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    M    M    M    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 12Z THURSDAY...
BRIEF IFR POSSIBLE IN SHOWERS AND/OR THUNDERSTORMS THROUGH FRIDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...ARJ/RPY/30
NEAR TERM...RPY/MZ
SHORT TERM...30
LONG TERM...ARJ
AVIATION...RPY
Hazardous weather outlook, Apr 8, 11:10 AM EST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1210 PM EDT WED APR 8 2015

KYZ101>103-OHZ066-067-075-076-083>087-091615-
GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-
MEIGS-GALLIA-LAWRENCE OH-
1210 PM EDT WED APR 8 2015

...SEVERE THUNDERSTORM WATCH 32 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

REPETITIVE STORMS COULD LEAD TO FLASH FLOODING...A FLASH FLOOD
WATCH OR WARNING MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY
MORNING. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING.

IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
THURSDAY AFTERNOON AND EVENING. THE GREATEST THREAT OF SEVERE
WEATHER WILL BE LARGE HAIL AND LOCALLY DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ105-WVZ005>007-091615-
LAWRENCE KY-WAYNE-CABELL-MASON-
1210 PM EDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A LINE OF STRONG TO SEVERE THUNDERSTORMS IS POSSIBLE THIS AFTERNOON AND
EARLY TONIGHT. LOCALLY HEAVY RAIN AS WELL AS SMALL HAIL AND GUSTY
WINDS ARE POSSIBLE WITH SOME OF THESE STORMS.

REPETITIVE STORMS COULD LEAD TO FLASH FLOODING...A FLASH FLOOD
WATCH OR WARNING MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY
MORNING. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING.

IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
THURSDAY AFTERNOON AND EVENING. THE GREATEST THREAT OF SEVERE
WEATHER WILL BE LARGE HAIL AND LOCALLY DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ008>011-013>020-024>040-046-047-091615-
DICKENSON-BUCHANAN-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
1210 PM EDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW LOCALLY STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EARLY TONIGHT. LOCALLY HEAVY RAIN AND GUSTY WINDS ARE POSSIBLE
WITH SOME OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY
MORNING. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Apr 8, 10:11 AM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1111 AM EDT WED APR 8 2015

KYZ101-103-OHZ066-075-083>087-081530-
ATHENS OH-BOYD KY-GALLIA OH-GREENUP KY-JACKSON OH-LAWRENCE OH-
MEIGS OH-PERRY OH-VINTON OH-
1111 AM EDT WED APR 8 2015

...SPECIAL WEATHER STATEMENT FOR GREENUP AND BOYD COUNTIES IN
KENTUCKY...AND VINTON...PERRY...NORTHWESTERN MEIGS...LAWRENCE...
JACKSON...WESTERN GALLIA AND WESTERN ATHENS COUNTIES IN SOUTHEAST
OHIO UNTIL 1130 AM EDT...

AT 1100 AM EDT...A FAST MOVING COMPLEX OF SHOWERS AND THUNDERSTORMS
WAS RACING EAST...ACROSS WESTERN OHIO...AT 50 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL BE MOVING THROUGH SOUTHEAST
OHIO AND NORTHEAST KENTUCKY BETWEEN NOON AND 1 O'CLOCK.

STRONG GUSTY WINDS AND BRIEF DOWNPOURS ARE LIKELY. A QUICK HALF TO
THREE QUARTER OF AN INCH OF RAIN COULD FALL.  IF INVOLVED IN OUTDOOR
ACTIVITIES...BE PREPARED TO MOVE INDOORS QUICKLY.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3992 8230 3981 8207 3922 8199 3857 8248
      3836 8277 3836 8278 3855 8311 3873 8303
      3876 8289 3858 8281 3876 8267 3895 8281
      3938 8274 3939 8230 3948 8228 3948 8217
      3955 8217 3960 8239 3984 8246 3993 8240

22

The radar

The Cincinnati radar (KILN), 110 km away, was scanning. The volume nearest the first event began at 16:29 UTC.

Open the radar archive at this moment

Event by event

9 hail, 6 thunderstorm wind, 4 flash flood, 1 lightning, 1 flood, 1 funnel cloud. Local standard time, as filed.

Thunderstorm Wind, Jackson

When
April 8, 11:30 AM EST
Where
Jackson County, Coalton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
39.120, -82.600

Several trees were blown down.

Thunderstorm Wind, Gallia

When
April 8, 11:48 AM EST
Where
Gallia County, 2.01 mi WSW of Addison
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
38.869, -82.184

A wind gust estimated at 60 mph caused large limbs to break.

Lightning, Athens

When
April 8, 9:15 PM EST
Where
Athens County, Athens
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
39.330, -82.100

Lightning struck a dwelling. The house filled with smoke.

Flash Flood, Washington

When
April 8, 10:15 PM EST to April 9, 2:00 AM EST
Where
Washington County, 1 mi W of Whipple to 1.14 mi WNW of Warner
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.520, -81.439

Duck Creek rose quickly 6 feet in the vertical and flooded roads. A rain gauge at Lower Salem reported 1.8 inches of rain in a few hours.

Flood, Washington

When
April 9, 2:00 AM EST to April 10, 10:15 PM EST
Where
Washington County, Bloomfield to 1.32 mi N of Elba
Cause
Heavy Rain
Property damage
$100,000
Reported by
River/Stream Gage
Coordinates
39.570, -81.200

The larger streams and headwater rivers were above bank full, closing roads. This included the Little Muskingum River at Bloomfield. The river crested around 20.4 feet during the late afternoon on the 9th, with bank full around 16 feet. The stream gauge on Duck Creek at Whipple eventually crested on the 9th around 14.4 feet. The crest at Beverly on the Muskingum River was around 31.5 feet around 0000E on the 10th. Flood stage is 29 feet. This level was the highest level, since the gauge was installed back in 2012.

The additional rain early on the 10th, prolonged the minor flooding. Rain of 1 to 1.25 inches was common along the front.

Hail, Jackson

When
April 9, 1:00 PM EST
Where
Jackson County, 0.59 mi SE of Hitchcock
Measured
1.75 in hail
Property damage
$10,000
Reported by
Public
Coordinates
38.894, -82.573

Hail as large as golf balls fell.

Thunderstorm Wind, Jackson

When
April 9, 1:00 PM EST to 1:02 PM EST
Where
Jackson County, 1.38 mi ENE of Oak Hill to 0.83 mi ESE of Pyro
Measured
65 kt (75 mph) estimated gust
Property damage
$200,000
Reported by
911 Call Center
Coordinates
38.891, -82.548

Barns and shell storage buildings with corrugated metal roofing were damaged. One side of a slanted roof to a cinder block building was blown off. The damage was east of Oak Hill, along Moriah Road and Route 279. Power poles were also brought down by fallen trees.

Hail, Vinton

When
April 9, 1:15 PM EST
Where
Vinton County, 1.75 mi WSW of Wilkesville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.070, -82.360

Thunderstorm Wind, Athens

When
April 9, 1:27 PM EST
Where
Athens County, 0.46 mi SW of Albany
Measured
71 kt (82 mph) measured gust
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
39.226, -82.207

The unofficial wind equipment at Alexander Elementary School measured a gust to 82 mph. Damage occurred to the ball fields.

Thunderstorm Wind, Athens

When
April 9, 1:55 PM EST
Where
Athens County, 2.38 mi SSE of Grosvenor
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
39.296, -82.121

Trees were blown down.

Thunderstorm Wind, Athens

When
April 9, 1:56 PM EST to 1:57 PM EST
Where
Athens County, 4 mi SW of Athens to 2.86 mi NE of Hebbardsville
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
911 Call Center
Coordinates
39.289, -82.153

Trees were blown down along Radford Road and in the University Heights Drive vicinity.

Hail, Athens

When
April 9, 2:00 PM EST
Where
Athens County, 0.69 mi S of Athens
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.320, -82.100

Hail, Perry

When
April 9, 2:25 PM EST
Where
Perry County, Glenford
Measured
1 in hail
Reported by
Public
Coordinates
39.880, -82.320

Hail, Washington

When
April 9, 2:55 PM EST
Where
Washington County, 1.6 mi W of Lower Newport
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.350, -81.380

Hail, Washington

When
April 9, 2:55 PM EST
Where
Washington County, 1.74 mi WNW of Cornerville
Measured
1.25 in hail
Reported by
Public
Coordinates
39.410, -81.410

Hail, Washington

When
April 9, 3:00 PM EST
Where
Washington County, Marietta
Measured
1 in hail
Reported by
Public
Coordinates
39.420, -81.450

Hail, Athens

When
April 9, 3:50 PM EST
Where
Athens County, Albany
Measured
0.75 in hail
Reported by
Post Office
Coordinates
39.230, -82.200

Hail, Athens

When
April 9, 4:00 PM EST
Where
Athens County, 4 mi SSE of Albany
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.176, -82.171

Funnel Cloud, Washington

When
April 9, 4:37 PM EST
Where
Washington County, Belpre
Reported by
Public
Coordinates
39.280, -81.570

The viewer observed the funnel looking toward the north.

Flash Flood, Vinton

When
April 10, 4:40 AM EST to 6:40 AM EST
Where
Vinton County, Mc Arthur to 1 mi SSE of Mt Pleasant
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
39.250, -82.480

Streams overflowed quickly and closed sections of State Route 356 and 328 and U.S. Route 50 in the eastern portion of the county.

Flash Flood, Meigs

When
April 10, 6:30 AM EST to 7:50 AM EST
Where
Meigs County, 2 mi SW of Langsville to 2 mi WSW of Bradbury
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
39.029, -82.206

Streams around Langsville and Rutland quickly rose and closed roads.

Flash Flood, Perry

When
April 10, 6:50 AM EST to 8:25 AM EST
Where
Perry County, Roseville to 0.87 mi E of Saltillo
Cause
Heavy Rain
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
39.800, -82.080

Small streams feeding into Moxahala Creek quickly flooded roads.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2015Every state in 2015This day in weather historyWarnings in Ohio, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 559215, 559216, 559226, 559233, 559241, 560641, 560642, 560643, 560644, 560650, 560646, 560645, 560647, 560651, 560652, 560653, 560657, 560659, 560660, 560762, 560764, 560766.